Reaction to intravenous contrast media mimicking intracerebral hemorrhage after percutaneous coronary intervention
Isabelle Korn-Lubetzki, David Rosenmann, Bettina Steiner-Birmanns
Med Sci Monit 2008; 14(12): CS142-144
Cerebroavascular complications after percutaneous coronary interventions, although rare, need immediate diagnostic and treatment in order to minimize the possible sequelae.
Material and Method: At the end of a percutaneous coronary intervention a 63-year old man, long standing migraineur, developed severe headache, confusion, nausea, photophobia, slow speech and left hemiparesis. In the presence of hyperdensity of the right parietal area in the brain CT, he was suspected to suffer from intracerebral hemorrhage, and treatment with platelet glycoprotein IIb/IIIa inhibitors was immediately stopped. Revision of the CT and disappearance of the clinical and radiological signs were concordant with the diagnosis of intraparenchymal extravasation of the contrast media.
Conclusions: We report a very rare complication of contrast media after coronary angiography with extravasation unilaterally in the anterior circulation. Recognition of this complication can avoid unnecessary investigations.
Keywords: Male, Contrast Media - adverse effects, Humans, Cerebral Hemorrhage - chemically induced, Middle Aged, Angioplasty, Balloon, Coronary - adverse effects